×

zbMATH — the first resource for mathematics

Brunn-Minkowski inequality and its aftermath. (English) Zbl 0467.26008

MSC:
26D15 Inequalities for sums, series and integrals
28A20 Measurable and nonmeasurable functions, sequences of measurable functions, modes of convergence
52A40 Inequalities and extremum problems involving convexity in convex geometry
28A75 Length, area, volume, other geometric measure theory
62E99 Statistical distribution theory
62H99 Multivariate analysis
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Anderson, T.W., The integral of a symmetric unimodal function over a symmetric convex set and some probability inequalities, (), 170-176 · Zbl 0066.37402
[2] Anderson, T.W.; Das Gupta, S., Monotonicity of the power functions of some tests of independence between two sets of variates, Ann. math. statist., 35, 206-208, (1964) · Zbl 0212.22702
[3] Bonneson, T., LES problémes des isopérimetres et des isepiphanes, (1929), Paris · JFM 55.0431.08
[4] Bonneson, T.; Fenchel, W., Konvexe Körper, (1948), Chelsea, New York
[5] Borell, C., Convex set functions in d-space, Period. math. hungar., 6, 111-136, (1975) · Zbl 0274.28009
[6] Brascamp, H.J.; Lieb, E.H., A logarithmic concavity theorem, (1974)
[7] Brascamp, H.J.; Lieb, E.H., On extensions of the brunn-Minkowski and prekopa-Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equations, J. functional analysis, 22, 366-389, (1976) · Zbl 0334.26009
[8] Brunn, H., Über ovale and eiflachen, Inaugural dissertation, (1887), Munchen · JFM 19.0615.01
[9] Cohen, A.; Strawderman, W., Unbiasedness of tests for homogeneity of variances, Ann. math. statist., 42, 355-360, (1971) · Zbl 0218.62082
[10] Das Gupta, S.; Anderson, T.W.; Mudholkar, G.S., Monotonicity of the power functions of some tests of the multivariate linear hypothesis, Ann. math. statist., 35, 200-205, (1964) · Zbl 0211.50404
[11] Das Gupta, S.; Eaton, M.L.; Olkin, I.; Perlman, M.D.; Savage, L.J.; Sobel, M., Inequalities on the probability content of convex regions for elliptically contoured distributions, () · Zbl 0253.60021
[12] Das Gupta, S., On a probability inequality for multivariate normal distribution, Apl. mat., 21, 1-4, (1976) · Zbl 0362.60037
[13] Das Gupta, S., A generalization of Anderson’s theorem on unimodal functions, (), 85-91 · Zbl 0347.26014
[14] Das Gupta, S.; Das Gupta, S., S-unimodal functions: related inequalities and statistical applications, (), (1977), Also published as · Zbl 0372.33012
[15] Das Gupta, S., Monotonicity and unbiasedness properties of ANOVA and MANOVA tests, (), In press · Zbl 0471.62050
[16] Davidovic, Ju S.; Korenbljum, B.I.; Hacet, B.I., A property of logarithmically concave functions, Soviet. math. dokl., 10, No. 2, 477-480, (1962)
[17] Dharmadhikari, S.W.; Jogdeo, K., Multivariate unimodality, Ann. statist., 4, 607-613, (1976) · Zbl 0338.62006
[18] Dinghas, A., Über eine klasse superadditiver mengenfunkionale von brunn-Minkowski-lusternikschen typus, Math. Z., 68, 111-129, (1957) · Zbl 0083.38301
[19] Eaton, M.L.; Perlman, M.D., A monotonic property of the power functions of some invariant tests of MANOVA, Ann. statist., 2, 1022-1038, (1974) · Zbl 0287.62028
[20] Eaton, M.L.; Perlman, M.D., Reflection groups, generalized Schur functions and the geometry of majorizations, Ann. probability, 5, 829-860, (1977) · Zbl 0401.51006
[21] Erdos, P.; Stone, A.H., On the sum of two Borel sets, (), 304-306 · Zbl 0192.40304
[22] Federer, H., ()
[23] Ghosh, P., On generalized unimodality, Comm. statist., 3, 567-580, (1974) · Zbl 0284.62007
[24] Hadwiger, H.; Ohman, D., Brunn-minkowskischer satz und isoperimetrie, Math. Z., 66, 1-8, (1956) · Zbl 0071.38001
[25] Halmos, P., ()
[26] Hardy, G.H.; Littlewood, J.E.; Ploya, G., ()
[27] Henstock, R.; Macbeath, A.M., On the measure of sum sets (I). the theorems of brunn, Minkowski and Lusternik, (), 182-194 · Zbl 0052.18302
[28] Ibragimov, I.A., On the composition of unimodal distributions, Theor. probability appl., 1, 255-266, (1956), (translation) · Zbl 0073.12501
[29] Ibragimov, I.A.; Linnik, Yu V., ()
[30] Kanter, M., Unimodality and dominance for symmetric random vectors, Trans. amer. math. soc., 229, 65-85, (1977) · Zbl 0379.60015
[31] Kanter, M., On the unimodality of stable densities, Ann. probability, 4, 1006-1008, (1976) · Zbl 0358.60032
[32] Khatri, C.G., On certain inequalities for normal distributions and their applications to simultaneous confidence bounds, Ann. math. statist., 38, 1853-1867, (1967) · Zbl 0155.27103
[33] Leindler, L., On a certain converse of Holder’s inequality II, Acta sci. math., 33, 217-223, (1972) · Zbl 0245.26011
[34] Lusternik, L., Die brunn-Minkowski ungleischung fur beliebge nessbare mengen, C. R. acad. sci. URSS, 3, viii, 55-58, (1935) · Zbl 0012.27203
[35] Marshall, A.W.; Olkin, I., Majorization in multivariate distributions, Ann. statist., 2, 1189-1200, (1974) · Zbl 0292.62037
[36] Minkowski, H., Geometrie der zahlen, (1910), Leipzig and Berlin · JFM 41.0239.03
[37] Mudholkar, G.S., A class of tests with monotone power functions for two problems in multivariate statistical analysis, Ann. math. statist., 36, 1794-1801, (1965) · Zbl 0144.42203
[38] Mudholkar, G.S., The integral of an invariant unimodal function over an invariant convex set-an inequality and applications, (), 1327-1333 · Zbl 0163.06902
[39] Natanson, I.P., ()
[40] Olshen, R.A.; Savage, L.J., Generalized unimodality, J. appl. probability, 2, 21-34, (1970) · Zbl 0193.45102
[41] Perlman, M.D., Monotonicity of the power function of Pillai’s trace test, J. multivar anal., 4, 22-30, (1974)
[42] Perlman, M.D., Unbiasedness of the likelihood-ratio tests for equality of several covariance matrices and equality of several multivariate normal populations, (1978), Unpublished · Zbl 0427.62029
[43] Perlman, M.D., Tests for variances and covariance matrices. unbiasedness and monotonicity of power, (), In press
[44] Pfanzagl, J.; Wefelmeyer, W., A third-order optimum property of the maximum likelihood estimator, J. multivar. anal., 8, 1-29, (1978) · Zbl 0376.62019
[45] Prekopa, A., Logarithmic concave measures with application to stochastic programming, Acta sci. mat., 32, 301-306, (1971) · Zbl 0235.90044
[46] Prekopa, A., On logarithmic concave measures and functions, Acta sci. mat., 34, 335-343, (1973) · Zbl 0264.90038
[47] Prekopa, A., A note on logarithmic-concave measures, () · Zbl 0319.60009
[48] Rinott, Y., On convexity of measures, Ann. probability, 4, 1020-1026, (1976) · Zbl 0347.60003
[49] Rinott, Y.; Pollak, M., Robustness of two-sample test sizes to positive dependence betweensamples, (1978), Unpublished
[50] Schoenberg, I.J., On polya frequency function I: totally positive functions and their Laplace transforms, J. analyse math., 1, 331-374, (1951) · Zbl 0045.37602
[51] Sherman, S., A theorem on convex sets with applications, Ann. math. statist., 26, 763-766, (1955) · Zbl 0066.37403
[52] Sidak, Z., Rectangular confidence regions for the means of multivariate normal distributions, J. amer. statist. assoc., 62, 626-633, (1967) · Zbl 0158.17705
[53] Sidak, Z., On multivariate normal probabilities of rectangles: their dependence on correlations, Ann. math. statist., 39, 1425-1434, (1968) · Zbl 0169.50102
[54] Wells, D.R., A result in multivariate unimodality, Ann. statist., 6, 926-931, (1978) · Zbl 0378.62013
[55] Wintner, A., ()
[56] Wolfe, S.J., On the unimodality of multivariate symmetric distribution functions of class L, J. multivar. anal., 8, 141-145, (1978) · Zbl 0379.60017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.